From Mobile, Alabama, USA:
I am 28 years old, insulin dependent for 12 1/2 years. I exercise a lot and have gotten my body fat down to about 14.6 percent. In the past few months, when I do my shots in the front and inner part of my thighs and in my lower abdomen I get raised red areas that are fairly sore to touch. They go away after a few days. I am wondering what is causing these raised areas to develop. I have tried to watch the angle I inject, making sure I am not getting "bleeders", etc. Do you have any suggestions how to stop or prevent them?
Some thoughts to help:
- Try using the B-D Ultra Fine II Short Needle Syringe.
- Use hips and other areas that have more fat.
- Don't reuse your syringes, if you are.
- If you're taking aspirin more than once a week, it will contribute to bruising at injection sites.
- Demonstrate your technique to your diabetes nurse educator, and see if he/she notices anything that might be contributing.
Original posting 26 Jun 97
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.